Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 270, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 10, 2015, 10:45 PM CDT for Bates County, Cass County, Missouri; Johnson County, Linn County, Miami County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 10:45 PM CDT (03:45 UTC)
- Expired
- Sep 10, 2015, 11:16 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 54 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 8:03 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3190 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
982
WUUS53 KEAX 110345
SVREAX
KSC091-107-121-MOC013-037-110430-
/O.NEW.KEAX.SV.W.0270.150911T0345Z-150911T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1045 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LINN COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
EASTERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
CASS COUNTY IN WEST CENTRAL MISSOURI...
BATES COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1130 PM CDT
* AT 1044 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BELTON TO FREEMAN TO NEAR DREXEL TO 6 MILES
EAST OF LINN VALLEY TO NEAR MOUND CITY...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...LEE'S SUMMIT...BELTON...RAYMORE...
HARRISONVILLE...PLEASANT HILL...SPRING HILL...PECULIAR...
LOUISBURG...BUTLER...ADRIAN...GARDEN CITY...RICH HILL...
PLEASANTON...LA CYGNE...MOUND CITY...ARCHIE...LAKE WINNEBAGO AND
DREXEL.
THIS INCLUDES INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 212 AND
213.
THIS WARNING REPLACES THE PREVIOUS THUNDERSTORM WARNING FOR THIS
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3804 9499 3833 9480 3856 9473 3858 9474
3868 9492 3884 9486 3883 9413 3857 9412
3857 9407 3822 9408 3805 9427 3806 9461
3804 9462
TIME...MOT...LOC 0344Z 268DEG 38KT 3875 9456 3861 9452 3844 9454 3834
9459 3809 9482
HAIL...<.75IN
WIND...60MPH
$$
CDB2 follow-up statements
421
WWUS53 KEAX 110403
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT THU SEP 10 2015
KSC091-121-110412-
/O.CAN.KEAX.SV.W.0270.000000T0000Z-150911T0430Z/
JOHNSON KS-MIAMI KS-
1103 PM CDT THU SEP 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON AND
EASTERN MIAMI COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI.
LAT...LON 3804 9483 3832 9462 3855 9457 3864 9461
3883 9461 3883 9413 3857 9412 3857 9407
3822 9408 3805 9427 3806 9461 3804 9462
TIME...MOT...LOC 0402Z 269DEG 45KT 3875 9440 3861 9426 3844 9428 3834
9433 3809 9456
$$
KSC107-MOC013-037-110430-
/O.CON.KEAX.SV.W.0270.000000T0000Z-150911T0430Z/
LINN KS-CASS MO-BATES MO-
1103 PM CDT THU SEP 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN LINN...CASS AND BATES COUNTIES...
AT 1102 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PECULIAR TO NEAR EAST LYNNE TO NEAR ARCHIE TO
NEAR ADRIAN TO HUME...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...PECULIAR...
BUTLER...ADRIAN...GARDEN CITY...RICH HILL...PLEASANTON...ARCHIE...
LAKE WINNEBAGO...CLEVELAND...FREEMAN...CREIGHTON...HUME...EAST
LYNNE...PRESCOTT...LAKE ANNETTE AND BALDWIN PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3804 9483 3832 9462 3855 9457 3864 9461
3883 9461 3883 9413 3857 9412 3857 9407
3822 9408 3805 9427 3806 9461 3804 9462
TIME...MOT...LOC 0402Z 269DEG 45KT 3875 9440 3861 9426 3844 9428 3834
9433 3809 9456
HAIL...<.75IN
WIND...60MPH
$$
CDB767
WWUS53 KEAX 110416
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1116 PM CDT THU SEP 10 2015
KSC107-MOC013-037-110426-
/O.CAN.KEAX.SV.W.0270.000000T0000Z-150911T0430Z/
LINN KS-CASS MO-BATES MO-
1116 PM CDT THU SEP 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINN...CASS AND
BATES COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI.
LAT...LON 3804 9483 3832 9462 3855 9457 3864 9461
3883 9461 3883 9413 3857 9412 3857 9407
3822 9408 3805 9427 3806 9461 3804 9462
TIME...MOT...LOC 0415Z 268DEG 38KT 3876 9418 3862 9404 3845 9406 3835
9411 3810 9434
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:42 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 10, 6:42 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 642 PM CDT THU SEP 10 2015 .DISCUSSION... Issued at 216 PM CDT THU SEP 10 2015 In the near-term storms have begin to develop in the southeastern portion of the CWA along an outflow boundary left over from this morning's storms. To our west several clusterS of storms have also developed ahead of a mid-level speed max and associated shortwave trough and surface cold front. At this time expecting the activity in southern Nebraska to move southeast into the CWA early this evening. Main severe threats will be large hail, damaging wind, and locally heavy rainfall. The storms will move across much of the CWA this evening and the early overnight period. Behind the storms much cooler and drier air will begin to advect into the CWA. For tomorrow and into early next week we will see much cooler temperatures and dry weather. By the middle of the week we return to normal daytime high temperatures. Furthermore a series of low amplitude shortwave troughs will brush the CWA embedded in deep- layer southwest flow allowing for the chance of scattered showers/storms...but nothing appears too aggressive/organized at this time. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 630 PM CDT THU SEP 10 2015 Little change to going TAF. Confidence still moderate for upstream storms to consolidate into a cluster and move into terminals. Improving conditions after 05-06Z with VFR thereafter. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Pietrycha AVIATION...Blair
Hazardous weather outlook, Sep 10, 6:07 AM CDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 607 AM CDT THU SEP 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 607 AM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS MUCH OF THE AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH THE PRIMARY THREATS BEING GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND MODERATE TO LOCALLY HEAVY RAINFALL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Sep 10, 10:10 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1010 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD 4 NNE FAIRWAY 39.07N 94.61W
09/10/2015 JACKSON MO BROADCAST MEDIA
VIDEO ON LOCAL STATION SHOWS NUMEROUS VEHICLES STRANDED
IN 2 TO 3 FEET OF WATER AT 31ST AND SOUTHWEST BLVD.
&&
JLLocal storm report, Sep 10, 10:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST PAOLA 38.58N 94.87W
09/10/2015 E60 MPH MIAMI KS LAW ENFORCEMENT
&&
SBLAIRLocal storm report, Sep 10, 10:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM FLASH FLOOD 5 NNE FAIRWAY 39.09N 94.59W
09/10/2015 JACKSON MO DEPT OF HIGHWAYS
HIGHWAY CAMS SHOW 12-24 INCHES OF WATER ACROSS I-35 AT
PENNWAY BLVD. TRAFFIC IS NOT FLOWING VERY WELL AND A CAR
APPEARS TO BE STALLED IN THE WATER, BACKING UP THE
HIGHWAY.
&&
JLLocal storm report, Sep 10, 10:19 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST E EDGERTON 38.76N 95.00W
09/10/2015 E60 MPH JOHNSON KS EMERGENCY MNGR
&&
LAFLINLocal storm report, Sep 10, 10:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HEAVY RAIN 4 N GLADSTONE 39.26N 94.56W
09/10/2015 M3.15 INCH CLAY MO NWS EMPLOYEE
&&
32Local storm report, Sep 10, 10:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1042 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FLASH FLOOD LEAVENWORTH 39.31N 94.92W
09/10/2015 LEAVENWORTH KS EMERGENCY MNGR
STREET FLOODING
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 50 min |
| Sep 10, 8:51 PM CDT | Special Weather Statement | EAX | Schuyler | 24 min |
| Sep 10, 9:08 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 4 hr |
| Sep 10, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 30 min |
| Sep 10, 9:27 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 4 hr |
| Sep 10, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 54 min |
| Sep 10, 10:03 PM CDT | Flash Flood Warning | EAX | Clay, Platte | 4 hr |
| Sep 10, 10:25 PM CDT | Flash Flood Warning | EAX | Clay, Jackson | 4 hr |
| Sep 10, 11:18 PM CDT | Special Weather Statement | EAX | Henry, Johnson | 42 min |
| Sep 11, 1:28 AM CDT | Areal Flood Warning | EAX | Clay, Jackson, Platte | 9 hr |
| Sep 10, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 50 min |
| Sep 10, 8:22 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 23 min |
| Sep 10, 8:30 PM CDT | Areal Flood Advisory | EAX | Johnson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.